MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 90 DEGREE SCREWDRIVER T-HANDLE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 90 DEGREE SCREWDRIVER T-HANDLE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number SD03.505.005
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, an inventory check occurred and multiple devices including a mesh cutter, right angle bender, plate cutter, 90 degree screwdriver t-handle, handle for 90° screwdriver, shaft for 90° screwdriver, and matrixrib screwdriver blade self-retaining f/90° screwdriver were found with malfunctions.When tested, the devices would not work properly; would not turn, hold screws, and some were stripped.Some instruments were bent or dull.There was no patient or procedure involvement.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- visual inspection results part number: sd03.505.005 lot number: 9921206 product was received with one of the two pin components (sd03.505.005.05) heavily bent/deformed.The other pin was slightly deformed.A dent was observed on the chamfer of the 90 degree screwdriver body (sd03.505.005.01) near the location of the bent pin component.There was no evidence of physical device breakage so the reported condition of broken was not confirmed.The complaint condition of "deformed/bent" was confirmed, as it matches the reported condition, but upon further analysis it was determined not to be related to the manufacturing process for the following reason: the product passed all inspection criteria (100% visual and ctq features) and was found to be within specifications at the time it was released to the warehouse.The certificate of compliance from supplier isimac certifies that all product was manufactured in accordance with the product drawing and no nonconformance's related to the complaint condition were present for the complainant lot.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part #: sd03.505.005 synthese lot #: 9921206 manufacturing site: synthese brandywine release to warehouse date: (b)(6) 2016 review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
90 DEGREE SCREWDRIVER T-HANDLE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10581224
Report Number2939274-2020-04314
Device Sequence Number3208332
Product Code HWE
UDI-Device Identifier10887587071671
UDI-Public(01)10887587071671
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD03.505.005
Device Catalogue NumberSD03.505.005
Device Lot NumberA7GA27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/21/2020
10/20/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/21/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1